and then Synthroid and I could not tolerate either medications. I had severe headaches, was up for almost a month, anxiety with other horrible psyc feelings, and nausea. We even tried half of the lowest dose 3 times a week. I have all the hypothyroid symptoms. My tsh was 4.57. I am getting different information on treating this and now a new doctor offered me the generic of the medicine I took. I feel and look horrible and cannot get enough sleep. I never gained so much weight for my small frame. I want to see a naturopathic dr. or functional medicine one but have no coverage for those Drs. Can someone please give me some ideas. I have never been so frustrated and have been to 1 endocrinologist, Aprn, and three family Drs. I'm even confused about what I should be eating. Any help will be greatly appreciately.
I need some advice on Hashimoto's and Hypothyroid. I have been on the lowest dose of Unithroid?
- 17 Aug 2016 by Reenie B
- 1 Sep 2016
- synthroid, unithroid, underactive thyroid, hashimoto's disease, headache, anxiety, nausea/vomiting, chronic lymphocytic thyroiditis, hypothyroidism, dosage, medication, thyroid
Hi Reenie, I don't have any answers but wanted to say that I completely understand your emotions and experience a lot of the same symptoms you've mentioned. I've been on Synthroid for a year now. Handling the medicine ok but still have hashimoto symptoms. Not nearly as bad as onset. It truly can be life changing. Drs dont seem to really understand how challenging it can be. Most go strickly by the numbers, regardless of symptoms. Keep searching til you get some relief. You gotta sleep. Gotta eat, just to maintain. Hopefully some others on this forum can give you some good 411. Fingers crossed.
I like to take natural supplements and bioidentical supplements, whenever I can. So I started getting Nature-Throid through a compounding pharmacy. Nature-Throid is a brand name made by RLC Labs. It comes in several different doses, mine is 81.25 (1 1/4 Grain). Mine is not covered by my insurance, so I pay cash price. For 3 months of my prescription, I pay $17 at Walmart. It is like Armour-Thyroid, but the fillers are different, and are made with nonallergenic fillers. It also contains T4, but also T3, T2, and T1, which all work together to make the T4 work more effectively. I don't get the horrible side effects that can come with Synthroid, and the generic of it (levothyroxine) is even worse for many people, as far as side effects go. The levothyroxine can be manufactured by many companies, and if you receive a batch made by a different generic pharmaceutical, it can cause you many problems, as the doses are not consistent in the different generics of Synthroid. But Nature-Throid is so superior to the others, in my opinion. Ask your doctor about it. I get my prescription from my primary care physician. G
Hi again, Reenie!
Many years ago I found out I was deficient in both Vitamin B12 and Vitamin D3, through blood work. It seemed to go hand in hand with my hypothyroidism. So, I take 1000 I.U. of Vitamin D3 daily. Also, I take 5000mcg. in liquid form from a dropper which I squirt under my tongue, let sit for 30 seconds, and then swallow. If you swallow it in pill form, it isn't assimilated nearly as well when it travels through your digestive tract. I used to give myself cyanocobalamin (liquid B12) injections after getting them from my doctor for months. She suggested I give them to myself and save money. The liquid under my tongue is every bit as effective, in my opinion. The dropper had graduated markings on it so you can take smaller amounts if you choose to. Since it is water soluble, it won't build up in your body in a harmful way, as any excess will just pass through in your urine. The brand I take is made by Nature's Bounty, and I get it at my local grocery store. It's bright red and tastes really great! But be sure to take it early in the day, as it is stimulating and will keep you awake if you take it too close to bedtime! G
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Oct 2009 • 2 answers
Posted 14 Apr 2012 • 4 answers
Posted 28 May 2014 • 1 answer
Posted 30 Jan 2016 • 1 answer
Posted 20 Nov 2017 • 2 answers